Alert archive / South Carolina / Flash Flood Warnings in 2011
Flash Flood Warning 13, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Sep 23, 2011, 9:09 AM EDT for Richland County, South Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2011, 9:09 AM EDT (13:09 UTC)
- Expired
- Sep 23, 2011, 10:00 AM EDT
- In force
- 51 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Richland County, SC
The radar
The Columbia radar (KCAE), 21 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 8:22 AM EDT, 47 minutes earlier.
Area forecast discussion, Sep 23, 8:22 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 822 AM EDT FRI SEP 23 2011 .SYNOPSIS... A MOIST SOUTHERLY FLOW WILL REMAIN ACROSS THE AREA TODAY... AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT WILL REACH THE FORECAST AREA TONIGHT AND BE OFF THE COAST SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE...SHOWERS CONTINUE TO DEVELOP ACROSS THE FORECAST AREA WITH A BAND OF HEAVIER SHOWERS OVER THE WESTERN MIDLANDS INTO THE CENTRAL CSRA. THIS IS BEING TRIGGERED BY A SHORT WAVE OVER CENTRAL GA WHICH WILL SWING THROUGH THE FORECAST AREA THIS MORNING AND BE OUT OF THE AREA BY THIS AFTERNOON. THIS WILL ALLOW A BREAK IN THE SHOWERS...HOWEVER BREAKS IN THE CLOUDS COULD RESULT IN WARMING AND INITIATION OF CONVECTIVE CELLS. HAVE ADJUSTED POPS TO CORRELATE WITH RADAR TRENDS THIS MORNING AND SLIGHTLY DOWNWARD LATE THIS AFTERNOON WITH THE EXIT OF THE SHORT WAVE. UPDATE OUT SHORTLY TO ADJUST POPS AND CLOUD COVER. PREVIOUS DISCUSSION...HIGH MOISTURE WITH THE CONTINUED DEEP SOUTHERLY FLOW PLUS LIFT ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THE H25 JET WILL HELP SUPPORT NUMEROUS SHOWERS TODAY. SHOWER COVERAGE MAY DIMINISH LATE THIS MORNING AND EARLY THIS AFTERNOON FROM SOUTH TO NORTH BEHIND AN H5 SHORTWAVE TROUGH. FORECASTED THE HIGHEST POPS EARLY TODAY. CLOUDINESS SHOULD LIMIT INSTABILITY SO EXPECT MAINLY SHOWERS INSTEAD OF THUNDERSTORMS. THE NAM FORECAST OF CROSS TOTALS IN THE LOWER 20S INDICATES THERE MAY BE A FEW ELEVATED THUNDERSTORMS. LEANED TOWARD THE COOLER TEMPERATURE GUIDANCE BECAUSE OF CLOUDINESS AND YESTERDAYS/S VERIFICATION. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... A FRONTAL BOUNDARY TO THE WEST WILL SLOWLY PUSH INTO THE AREA TONIGHT AND WILL STRUGGLE TO PUSH EAST OF THE FORECAST AREA ON SATURDAY. NAM/GFS NOT IN GREAT AGREEMENT ON TIMING OF FRONT PUSHING EAST OF THE FORECAST AREA AND WHEN THE DEEPER MOISTURE WILL PUSH EAST...NAM BEING THE FASTER/DRIER SOLUTION. WILL CONTINUE WITH HIGH CHANCE POPS OVER THE EASTERN MIDLANDS AND LOWER CHANCE WEST...WITH A GRADUAL DECREASE IN POPS THROUGH THE NIGHT. AS THE UPPER LOW OVER THE MIDWEST REMAINS NEARLY STATIONARY...DRIER AIR WILL ENTRAIN INTO THE SYSTEM AND WORK ITS WAY INTO THE CAROLINAS ON SATURDAY. HOWEVER...MODELS INSIST ON KEEPING DEEPER MOISTURE ALONG THE COAST THROUGH THE DAY WITH SOME MOISTURE CONVERGENCE AND POSSIBLE SHORTWAVE ENERGY MOVING UP THE COAST...THEREFORE WILL KEEP A CHANCE OF RAIN ACROSS THE EASTERN PORTION OF THE FORECAST AREA WITH LOW CONFIDENCE. DRIER MID LEVEL AIR CONTINUES TO PUSH EAST OVER THE AREA ON SUNDAY AND CHANCES OF RAIN DIMINISH THROUGH SUNDAY NIGHT. TEMPERATURES AGAIN WILL BE HIGHLY DEPENDENT ON CLOUD COVER BUT ARE EXPECTED TO BE ABOVE NORMAL WITH HIGHS IN THE MID TO UPPER 80S OVER THE WEEKEND. && .LONG TERM /MONDAY THROUGH THURSDAY/... MAIN UPPER LEVEL LOW WILL REMAIN ACROSS THE OHIO RIVER VALLEY DURING THE EARLY PART OF THE WORK WEEK BEFORE FINALLY GETTING PUSHED OFF TO THE EAST BY MID-WEEK AS ANOTHER STRONG UPPER LEVEL SHORTWAVE DIVES SOUTHWARD FROM CENTRAL CANADA. STILL EXPECTING A SLIGHT CHANCE OF RAIN TUESDAY AS THE LOW LIFTS EAST/NORTHEASTWARD AND ANOTHER FRONT APPROACHES...THEN THE AREA SHOULD SEE A DECREASING RAIN CHANCE WEDNESDAY INTO THURSDAY. NEAR NORMAL TEMPERATURES ARE EXPECTED WITH HIGHS IN THE LOW TO MID 80S AND LOWS AROUND 60. && .AVIATION /11Z FRIDAY THROUGH TUESDAY/... MIX OF CONDITIONS EXPECTED TO CONTINUE THROUGH THE TAF PERIOD. SHOWERS AND ISOLATED THUNDERSTORMS WILL SLOWLY BEGIN TO DIMINISH IN COVERAGE THIS AFTERNOON AS A SHORT WAVE MOVES NORTH OF THE AREA. THIS WILL KEEP IFR/LIFR CONDITIONS OVER THE TAF SITES THROUGH 15Z...THEN SLOWLY IMPROVE TO VFR BY 19Z. NEXT CONCERN WILL BE FOG AND STRATUS POTENTIAL OVERNIGHT...AND WITH PLENTY OF MOISTURE BEING TRAPPED BELOW THE INVERSION AND LIGHT WINDS ABOVE THE INVERSION WILL AGAIN EXPECT FOG AND STRATUS. HAVE TRENDED CONDITIONS TO MVFR TO IFR FOR 24/06Z ONWARD. EXTENDED AVIATION OUTLOOK...HIGH CONFIDENCE IN LINGERING MVFR OR IFR CONDITIONS THROUGH MIDDAY SATURDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Sep 23, 4:11 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 411 AM EDT FRI SEP 23 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-240815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 411 AM EDT FRI SEP 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 9:24 AM EDT | Areal Flood Advisory | CAE | Kershaw, Lexington, Richland | 111 min |
Nearby
Flash Flood Warnings in South Carolina, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.